Journal Logo

Articles by Michael R. Cohen, ScD, MS, RPh

Medication Errors

Cohen, Michael R.

Nursing. 50(6):72, June 2020.

New guidelines on smart infusion pumps cover a range of practice settings...beware of look-alike carton packaging...peel away rocuronium confusion

Medication Errors

Cohen, Michael R.

Nursing. 49(11):72, November 2019.

Many oral syringes do not meet safety standards...extra steps required for this child-resistant blister pack...confusing these drugs could have been fatal

Medication Errors

Cohen, Michael R.

Nursing. 49(7):72, July 2019.

Avoid delegating vaccine preparation...vancomycin powder: do not confuse the diluent with the drug...new FDA naming convention for biological medications

Medication Errors

Cohen, Michael R.

Nursing. 49(4):72, April 2019.

Confusing label invites a twofold overdose of oral potassium solution...avoid abbreviating drug names...lower dosage is not always a “junior” with epinephrine autoinjectors

Medication Errors

Cohen, Michael R.

Nursing. 49(2):72, February 2019.

Near-miss mix-up of nebulizer solutions...patients need more education to use pen needles correctly...tool available to mitigate the risk of tubing misconnections

Medication Errors

Cohen, Michael R.

Nursing. 48(11):72, November 2018.

Beware of nonstandard labels on foreign potassium chloride injection products...concentration confusion on DOBUTamine overwraps...leave slang terms out of verbal orders

Medication Errors

Cohen, Michael R.

Nursing. 48(4):72, April 2018.

Volumen confused with Voluven...“hang time” interpreted as a dose...watch for outdated instructions accompanying this antiretroviral drug

Medication Errors

Cohen, Michael R.

Nursing. 48(3):72, March 2018.

The lowercase letter “l” at the end of drug names can be confused with the number 1...survey reveals alarming safety lapses in injection practices

Medication Errors

Cohen, Michael R.

Nursing. 48(2):72, February 2018.

Encourage patients to double-check e-prescriptions...discard stabilizers packaged with prefilled morphine syringes...liraglutide pen injectors confuse mL and mg

Medication Errors

Cohen, Michael R.

Nursing. 47(4):72, April 2017.

Lipid rescue therapy reverses local anesthetic toxicity...poorly placed bar code interferes with scanning...don't confuse sound-alike drugs Tarceva and Tresiba

Medication Errors

Cohen, Michael R.

Nursing. 47(3):72, March 2017.

Too-sticky label disguises tampering and drug diversion...blister packaging can help protect kids from accidental poisonings...don't let patients confuse Claritin and ClariSpray...mini-bag volumes of 0.9% sodium chloride solutions aren't clearly labeled

Medication Errors

Cohen, Michael R.

Nursing. 47(1):72, January 2017.

Disoriented syringe label poses risks...tamper-evident ring on this ointment tube could cause an eye injury...never bring controlled substances to the bedside before needed

Medication Errors

Cohen, Michael R.

Nursing. 46(12):72, December 2016.

Fake prescriptions shouldn't be used to check for insurance coverage...make sure vial labels face up...“kwik” refers to a device, not a drug...barcode missing from bottle's label

Medication Errors

Cohen, Michael R.

Nursing. 46(11):72, November 2016.

Dangerously misleading label for potassium chloride...beware of packaging errors on over-the-counter products...speak up about unlabeled syringes

Medication Errors

Cohen, Michael R.

Nursing. 46(10):72, October 2016.

Ask older patients about safety caps...megestrol and metoclopramide mixup tied to similar packaging...address patient confusion about dosing with insulin pens

Medication Errors

Cohen, Michael R.

Nursing. 46(8):72, August 2016.

Minimize the use of disinfecting caps on pediatric I.V. catheter hubs and ports...beware confusing labeling on blister pack for cystic fibrosis medication...keep vaccines in storage units dedicated exclusively to vaccines

Show: